Alert archive / Illinois / River Flood Warnings in 2009

River Flood Warning 61, NWS St. Louis, MO

April 19, 2009Fayette County, Illinois

NWS St. Louis, MO issued this river flood warning at Apr 19, 2009, 9:58 AM CDT for Fayette County, Illinois. It took effect at Apr 21, 2009, 12:00 AM CDT. It was in force for .

The area

The counties it named.

The facts

Issued
Apr 19, 2009, 9:58 AM CDT (14:58 UTC)
In effect from
Apr 21, 2009, 12:00 AM CDT
Expired
Apr 19, 2009, 8:54 PM CDT
In force
Issued by
NWS St. Louis, MO
Flood severity
Minor

County Fayette County, IL

The radar

The Lincoln radar (KILX), 131 km from the middle of the area, began a volume at 15:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Kaskaskia River at Vandalia (VNDI2).

Action stage
16 ft
Minor stage
18 ft
Moderate stage
24 ft
Major stage
26 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05592500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS43 KLSX 191458
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
958 AM CDT SUN APR 19 2009

...THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN ILLINOIS... 

  KASKASKIA RIVER AT VANDALIA AFFECTING FAYETTE COUNTY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.THIS FLOOD WARNING IS A RESULT OF AN AVERAGE 0.50 INCHES OF 
PRECIPITATION THE PAST 24 HOURS AND AN AVERAGE OF 1.2 INCHES FORECAST 
IN THE NEXT 24 HOURS...

HEAVY RAINS COULD CAUSE RIVER LEVELS TO RISE EVEN HIGHER THAN PREDICTED.  

THE NATIONAL WEATHER SERVICE WILL MONITOR THIS DEVELOPING SITUATION AND 
ISSUE FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS CHANGE.

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

&&

ILC051-201458-
/O.NEW.KLSX.FL.W.0061.090421T0500Z-090424T0142Z/
/VNDI2.1.ER.090421T0500Z.090422T0000Z.090423T0142Z.NO/
958 AM CDT SUN APR 19 2009

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A 

* FLOOD WARNING FOR 
  THE KASKASKIA RIVER AT VANDALIA.
* FROM LATE MONDAY NIGHT TO THURSDAY EVENING...OR UNTIL THE WARNING 
  IS CANCELLED.
* AT 9:30 AM SUNDAY THE STAGE WAS 10.9 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 18.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY EARLY TUESDAY MORNING AND 
  CONTINUE TO RISE TO NEAR 19.9 FEET BY TUESDAY EVENING. 
* FORECAST...THE RIVER WILL FALL BELOW FLOOD STAGE BY WEDNESDAY EVENING.
* IMPACT...AT 18.0 FEET...FLOOD STAGE.  MINOR FLOODING BEGINS.  
  UNPROTECTED FARMLAND BEGINS TO FLOOD.

$$

&&
                   FLD  LATEST              7AM FORECAST
LOCATION           STG  OBS STG   04/20  04/21  04/22  04/23  04/24

KASKASKIA RIVER
  VANDALIA         18   10.87      15.2   18.9   19.5   15.7   12.8
1 follow-up statement
000 
WGUS83 KLSX 200154
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
854 PM CDT SUN APR 19 2009

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVER IN 
ILLINOIS...
 

     KASKASKIA RIVER AT VANDALIA AFFECTING FAYETTE COUNTY


PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS WILL BE THE LAST FLOOD STATEMENT FOR THIS EVENT.

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

&&

ILC051-200224-
/O.CAN.KLSX.FL.W.0061.000000T0000Z-090424T0142Z/
/VNDI2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
854 PM CDT SUN APR 19 2009

THE FLOOD WARNING IS CANCELLED FOR
  THE KASKASKIA RIVER AT VANDALIA.
* AT 8:30 PM SUNDAY THE STAGE WAS 12.1 FEET. 
* FLOOD STAGE IS 18.0 FEET. 
* FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE AT 15.7 FEET 
  TUESDAY MORNING.
* IMPACT...AT 18.0 FEET...FLOOD STAGE.  MINOR FLOODING BEGINS.  
  UNPROTECTED FARMLAND BEGINS TO FLOOD.

$$

&&
                   FLD  LATEST              7AM FORECAST
LOCATION           STG  OBS STG   04/20  04/21  04/22  04/23  04/24

KASKASKIA RIVER
  VANDALIA         18   12.12      13.4   15.7   15.0   13.0   11.5

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Apr 19, 5:44 AM CDT, 4 hours 14 minutes earlier.

Area forecast discussion, Apr 19, 5:44 AM CDT, 4 hours 14 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
544 AM CDT SUN APR 19 2009

.DISCUSSION...
/312 AM CDT SUN APR 19 2009/
AREA OF SHOWERS AND THUNDERSTORMS THAT DEVELOPED AND MOVED NORTHEAST
INTO AREA LAST NIGHT...IS BEGINNING TO EXIT NORTHERN PORTIONS OF CWA
AS OF 08Z. IN THE MEANTIME...ANOTHER AREA OF SHOWERS AND
THUNDERSTORMS OVER SOUTHERN MO IS MOVING TO THE NORTH AND EAST INTO
FORECAST AREA. SO FOR TODAY...WET WEATHER SHOULD CONTINUE AS UPPER
LOW DRIFTS FROM EASTERN OK INTO OHIO VALLEY BY TONIGHT. KEPT
CATEGORICAL POPS FOR MOST OF THE AREA TODAY...THOUGH DID UPDATE
WEATHER GRIDS TO INCLUDE SHOWERS AND ISOLATED THUNDERSTORMS
EVERYWHERE THIS MORNING...THEN JUST RAIN THIS AFTERNOON. DID KEEP
MENTION OF ISOLATED THUNDERSTORMS FAR EASTERN SECTIONS THIS
AFTERNOON.

SURFACE LOW ASSOCIATED WITH THE SYSTEM WILL LIFT NORTHEAST AWAY FROM
AREA...THEN BRIEFLY STALL OVER GREAT LAKES REGION BY MONDAY...WITH
SEVERAL SHORTWAVES ROTATING AROUND UPPER LOW. THIS WILL KEEP CLOUDS
AND AT LEAST SOME LOW CHANCE POPS OVER THE AREA THROUGH MONDAY
...WITH CLOUDS GRADUALLY CLEARING OUT LATE IN THE DAY ON TUESDAY. IN
THE MEANTIME...WITH NORTHWEST SURFACE FLOW WILL SEE BELOW NORMAL
TEMPERATURES FOR THE SHORT TERM WITH HIGHS IN THE UPPER 50S TO LOW
60S THROUGH TUESDAY.

AS FOR THE EXTENDED PERIOD...NO MAJOR CHANGES AS TEMPERATURES WARM
BACK UP FOR THE LAST HALF OF THE WORK WEEK AND INTO NEXT WEEKEND.

BYRD

&&

.AVIATION...
/541 AM CDT SUN APR 19 2009/
FOR THE 12Z TAFS...
AREA OF LIGHT TO MODERATE RAIN MOVING NORTH FROM SOUTHERN
MISSOURI WILL AFFECT KSTL..KSUS AND KCOU THROUGH 16Z WITH IFR
CEILINGS AND VISIBILITY. MAY BE A BREAK IN STEADY PRECIPITATION
LATE THIS MORNING AND EARLY THIS AFTERNOON BEFORE DEFORMATION RAIN
SHIELD DEVELOPS AND OVERSPREADS TAF SITES THIS AFTERNOON AND
EVENING. WIND TO BECOME NORTHWEST AND INCREASE AS SURFACE LOW
MOVES TO OUR SOUTH TODAY. CONDITIONS WILL LIKELY IMPROVE LATE
TONIGHT...OR MONDAY MORNING AS SURFACE LOW PULLS NORTHEAST OF THE
AREA.

CVKING

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Apr 19, 3:57 AM CDT, 6 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
357 AM CDT SUN APR 19 2009

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-201200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS-
SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-
CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN-
ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON-
ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS-
357 AM CDT SUN APR 19 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS ARE POSSIBLE THIS MORNING AS A STORM SYSTEM OVER
EASTERN OKLAHOMA MOVES EAST NORTHEAST INTO THE OHIO VALLEY BY THIS EVENING.
THESE STORMS ARE NOT EXPECTED TO BE SEVERE.

MODERATE FLOODING CONTINUES ALONG THE ILLINOIS RIVER. PLEASE SEE
THE APPROPRIATE FLOOD PRODUCTS FOR FURTHER INFORMATION.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

MODERATE FLOODING IS FORECAST TO CONTINUE ALONG THE ILLINOIS
RIVER. PLEASE SEE THE APPROPRIATE FLOOD PRODUCTS FOR FURTHER
INFORMATION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1

BYRD

Nearby

River Flood Warnings in Illinois, 2009Every river flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.